Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 5, 2019, 2:08 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 6, 2019, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2019, 2:08 PM MST (21:08 UTC)
- In effect from
- Mar 6, 2019, 10:00 AM MST
- Expired
- Mar 6, 2019, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS75 KFGZ 052108 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 208 PM MST Tue Mar 5 2019 AZZ004>007-009>017-039-040-060515- /O.NEW.KFGZ.WI.Y.0005.190306T1700Z-190307T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 208 PM MST Tue Mar 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 10 AM to 7 PM MST Wednesday. * TIMING...Strong winds developing from late Wednesday morning through the early afternoon then lasting into Wednesday evening. * WINDS...Generally 20 to 30 mph with gust to 45 mph. Localized gusts to around 55 mph in the vicinity of a line extending from the Grand Canyon southeast to Winslow * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate-40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
257 WWUS75 KFGZ 060309 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 809 PM MST Tue Mar 5 2019 AZZ004>007-009>017-039-040-061715- /O.CON.KFGZ.WI.Y.0005.190306T1700Z-190307T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 809 PM MST Tue Mar 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY... * TIMING...Strong winds will develop from late Wednesday morning then lasting into Wednesday evening. * WINDS...Generally 20 to 30 mph with gusts to 45 mph. Localized gusts to around 55 mph in the vicinity of a line extending from the Grand Canyon southeast to Winslow. * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate-40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
429 WWUS75 KFGZ 061032 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 332 AM MST Wed Mar 6 2019 AZZ004>007-009>017-039-040-062315- /O.CON.KFGZ.WI.Y.0005.190306T1700Z-190307T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 332 AM MST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...Strong winds will develop this morning and continue through this evening. * WINDS...Generally 20 to 30 mph with gusts to 45 mph. Localized gusts to around 55 mph in the vicinity of a line extending from the Grand Canyon southeast to Winslow. * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate 40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
991 WWUS75 KFGZ 062148 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 248 PM MST Wed Mar 6 2019 AZZ004>007-009>017-039-040-070000- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-190307T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 248 PM MST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will persist through this evening. * WINDS...South to southwest 25 to 35 mph with gusts to 50 mph. Local gusts to 55 mph in the vicinity of a line extending from the Kaibab Plateau to Winslow. * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate 40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
157 WWUS75 KFGZ 070010 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 510 PM MST Wed Mar 6 2019 AZZ004>007-009>017-039-040-070200- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-190307T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 510 PM MST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will persist through this evening. * WINDS...South to southwest 25 to 35 mph with gusts to 50 mph. Local gusts to 55 mph in the vicinity of a line extending from the Kaibab Plateau to Winslow. * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate 40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
860 WWUS75 KFGZ 070203 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 703 PM MST Wed Mar 6 2019 AZZ004>007-009>017-039-040-070315- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-190307T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 703 PM MST Wed Mar 6 2019 ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease in strength overnight. Thus, the Wind Advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 5, 9:09 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Mar 5, 9:09 AM MST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 909 AM MST Tue Mar 5 2019 .SYNOPSIS...Warmer temperatures are in store for today with dry conditions continuing. A mild low pressure system will deliver windy weather and a round of rain showers on Wednesday, most numerous from Flagstaff north and west. A colder storm system looks to impact the region Friday and early Saturday with rain and higher elevation snow. && .DISCUSSION...High level clouds were seen streaming across far northern Arizona in the morning visible satellite imagery. Expect this trend to continue with the area of higher level cloudiness gradually spreading southward across Arizona. Temperatures today are on track to be the mildest we've seen in quite a while. All this is in line with the current forecast with no updates anticipated until the afternoon package. Today is shaping up to be one of the warmer days we have seen in a month or more over much of the area. Daytime highs at the higher elevations like Flagstaff and Show Low will be in the mid 50s to lower 60s, elevations around 5000 feet (Prescott, Winslow, Payson) will be in the mid 60s to lower 70s. High clouds will gradually increase through the day ahead of a storm system approaching the West Coast. This next system will weaken and move north of Arizona on Wednesday, keeping the heavier precipitation over Utah. There will be enough moisture for some rain showers, especially from around Flagstaff north and west, with amounts of up to 0.20" in Flagstaff to 0.30"-0.50" on the Kaibab Plateau. The bigger story on Wednesday will be the gusty southwest winds. A large area across northern Arizona will see wind gusts in excess of 40 mph with even some 50+ mph gusts possible Wednesday afternoon. The strongest gusts will likely occur across the Little Colorado River Valley and the northeast corner of Arizona where there is likely to be more sun than clouds and daytime heating/mixing will help bring stronger winds to the surface. Some drier air aloft will arrive Thursday, with the slight chance of showers continuing only near the AZ/UT border. Stronger pressure gradients will remain in place with daytime surface winds from the west to southwest generally at 15 to 25 mph. Another stronger and colder weather system will move through on Friday and linger into early Saturday. Model trends the past couple of days have been for a more progressive system and lowering precipitation amounts. However, the snow level on this system will be lower, in the 5500-6500 foot range, with a potential to drop general snow amounts in the 2 to 6 inch range. Look for another round of strong winds on Friday as well. High pressure will then move over Arizona for Saturday and Sunday with warming temperatures, periods of clouds, breezy conditions and dry weather. The next chance of rain and snow arrives next Monday. Guidance is in good agreement that there will be a low pressure system affecting the southwest US at that time, but there are significant differences in the low track so we don't know impacts yet, watch for updates. && .AVIATION...For the 18Z Package...High ceilings move into the area from the northwest through the day, gradually lowering to 5 to 10 kft agl early Wednesday morning. After 06Z, rain showers move into the area west of the line from KCMR to KPGA with snow above 8500 ft. Strong south to southwesterly winds will accompany these showers as the system continues moving to the southeast through northern Arizona. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Look for warm temperatures, light winds and partly cloudy skies today. Wednesday will have a chance of showers and windy conditions. The best chances for wetting precipitation will be in western Coconino and northern Yavapai counties. Thursday through Saturday...Expect a slight chance of showers Thursday before a stronger and colder system moves in Friday with strong southwest winds. Saturday will see clearing skies and continued breezy winds. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum/JJ AVIATION...DB/MAS FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.